Academic Journals Database
Disseminating quality controlled scientific knowledge

Acute akathisia with quetiapine: A case report and review of literature

ADD TO MY LIST
 
Author(s): Shah Ruchita | Grover Sandeep | Maheshwari Uma | Kate Natasha | Malhotra Nidhi

Journal: Indian Journal of Pharmacology
ISSN 0253-7613

Volume: 42;
Issue: 6;
Start page: 416;
Date: 2010;
Original page

Keywords: Akathisia | side effects | quetiapine

ABSTRACT
Quetiapine is an atypical antipsychotic which has been shown to have greater relative affinity for 5-HT 2A receptors than for D 2 receptors, due to which it is thought to lead to lower incidence of extrapyramidal symptoms (EPS). However, over the years literature in the form of case reports have accumulated which shows that quetiapine can lead to akathisia, especially in subjects prone to develop EPS. In this study, we report the case of a 22-year-old female who developed akathisia with quetiapine 150 mg/day, which subsided with reduction in dose. We have also reviewed the existing literature with respect to akathisia with quetiapine.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?